I had Restylane injected below the eyes and I've noticed a blue vein. Is this normal? Will it eventually disappear? (Photo)

Restylane injections under the eyes a month ago Bluish vein noticeable under left eye which was not visible before.

Doctor Answers 8

Blue vein following Restylane injection?

Thank you for sharing your question. The cause of your problem is not clear from the photograph. There could be several causes. See an eyelid specialist in person for detailed evaluation. 
Good luck,

Increased prominence of veins after filler injections

It is unlikely that the filler itself has any effect on the prominence of the vessel.  Sometimes with temporary swelling vessels can become more prominent but this typically resolves quickly.  There are times when patients pay more attention to an area after it undergo some type of treatment and notice changes which were present prior to injection but just were not appreciated.  In the event that you would like the blue vein treated, laser treatments are typically highly successful in accomplishing this.  I recommend consultation with a physician who has substantial expertise in both use of fillers around the eyes as well as laser treatment of unwanted blue vessels.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Blue Veins on Face after restylane

this can happen as the veins swell after the filler is injected.  you can remove the filler or treat the vein.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Blue from Restylane

It is possible that the product made the vein look for prominent or the Restylane's bluish hue made the area look more blue.  I would return to your treating physician for examination.  Best, Dr. Green

Blue vein under eye

If it is a vein, it could possibly be treated with YAG laser by a laser expert.  If it became more prominent after your filler injection, it could be that the filler is compressing the vein, causing it to bulge more.  I would suggest that you see an experienced cosmetic dermatologist or plastic surgeon.
Regards,
Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Blue vein after Restylane

If it is a vein it has always when there. if it is just blue color it could be the restylane and that will disappear over a few weeks.  talk with your doctor to see what is going on

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

I had Restylane injected below the eyes and I've noticed a blue vein. Is this normal? Will it eventually disappear?

The blue color may be the Restylane. If it is a vein, that can be treated. Discuss with your physician. 

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 65 reviews

I had Restylane injected below the eyes and I've noticed a blue vein. Is this normal? Will it eventually disappear?

Hello Laura020,

The resolution that is showing up of your photo isn't high enough on my monitor to clearly see a vein.  There are a few reasons why you might notice something blue in the area of injection.  One of them is something called the Tyndall effect.  This happens when the filler is injected too superficially.  This would be represented by a blue line in the area of your injection.  If what you have truly is a vein, it is possible that the filler compressed an area where veins had been draining, causing others to back up and become more noticeable.  In either scenario, the condition would improve with time.  If you absolutely hate it you could also have an injection that dissolves the filler.

I would recommend you follow up with your injector to help determine what is causing your problem.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.